CaltechAUTHORS
  A Caltech Library Service

Channels with block interference

McEliece, Robert J. and Stark, Wayne E. (1984) Channels with block interference. IEEE Transactions on Information Theory, 30 (1). pp. 44-53. ISSN 0018-9448. https://resolver.caltech.edu/CaltechAUTHORS:MCEieeetit84

[img]
Preview
PDF - Published Version
See Usage Policy.

1578Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:MCEieeetit84

Abstract

A new class of channel models with memory is presented in order to study various kinds of interference phenomena. It is shown, among other things, that when all other parameters are held fixed, channel capacity C is an increasing function of the memory length, while the cutoff rate R0 generally is a decreasing function. Calculations with various explicit coding schemes indicate that C is better than R0 as a performance measure for these channel models. As a partial resolution of this C versus R0 paradox, the conjecture is offered that R0 is more properly a measure of coding delay rather than of coding complexity.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/TIT.1984.1056848DOIArticle
Additional Information:© 1984 IEEE. Reprinted with permission. Manuscript received January 13, 1982; revised April 25, 1983. This work was supported in part by the Joint Services Electronics Program under Contract N00014-79-C-0424 and in part by the National Aeronautics and Space Administration under Contract NAS 7-100. This paper has benefited enormously from the extraordinarily thorough and patient work of the referees. We wish to thank them for saving us from making numerous embarassing blunders.
Funders:
Funding AgencyGrant Number
Joint Services Electronics ProgramN00014-79-C-0424
NASANAS 7-100
Issue or Number:1
Record Number:CaltechAUTHORS:MCEieeetit84
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:MCEieeetit84
Alternative URL:http://ieeexplore.ieee.org/xpls/abs_all.jsp?isnumber=22740&arnumber=1056848&count=23&index=20
Official Citation:R. McEliece and W. Stark, "Channels with block interference," in IEEE Transactions on Information Theory, vol. 30, no. 1, pp. 44-53, January 1984. doi: 10.1109/TIT.1984.1056848
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6932
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:03 Jan 2007
Last Modified:02 Oct 2019 23:37

Repository Staff Only: item control page